Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 11, 2001, 2:44 PM EDT for Clay County, Duval County, Florida. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 11, 2001, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, FL, Duval County, FL
The radar
The Jacksonville radar (KJAX), 31 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:10 PM EDT | Thunderstorm Wind | Orange Park, FL | Large trees and power lines were blown down. |
| Jun 11, 3:30 PM EDT | Tornado F0 | Jacksonville, FL | Weak F0 tornado. A Jacksonville man was crushed to death in his living room. The home located in the 2300 block of Somerset Road received significant damage when sycamore tree smashed through the roof. Trees and power lines were blown down through out the area |
| Jun 11, 3:30 PM EDT | Hail 0.75 | Arlington, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
680 WUUS52 KJAX 111844 SVRJAX FLC019-031-111930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN NORTHEAST FLORIDA DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 330 PM EDT * AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTHWEST OF ASBURY LAKE...OR ABOUT 7 MILES SOUTHWEST OF LAKESIDE...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 330 PM EDT... LAKESIDE AND DOCTORS INLET... BELLAIR-MEADOWBROOK TERRA... ORANGE PARK AND JACKSONVILLE HEIGHTS... NORMANDY... ORTEGA... SAN MARCO AND DOWNTOWN JACKSONVILLE... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. LAT...LON 3016 8203 3000 8183 3026 8141 3047 8159 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:45 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 11, 1:45 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT MON JUN 11 2001 CURRENTLY...STRONG LOW (REMAINS OF ALLISON) STILL SHIFTING NE...NOW JUST NW OF KMOB. WEAK WARM FRONT EXTENDS FROM LOW TO CENTRAL GA...THEN TO THE CENTRAL SC COAST. 3 MAIN TSTM AREAS...ONE JUST S OF WARM FRONT...ONE LINE NEAR KTLH...AND A SQUALL LINE EXTENDING SW FROM KPNS INTO THE GULF. TSTMS NOW BEGINNING TO POP AROUND KGNV WITH GREATER SFC HEATING. MODELS...12Z MODELS IN BETTER AGREEMENT...BOTH WITH EACH OTHER AND WITH THE POSITION AND STRENGTH OF LOW. AVN LOOKS TO BE ABOUT THE BEST. HOWEVER...ALL MODELS GRADUALLY WEAKEN LOW AS IT SHIFT OFF TO THE NE...REACHING A POINT W OF KATL BY THIS TIME TUE...THEN NEAR THE SC/NC LINE BY 18Z WED. PUBLIC...FOCI OF PRECIP WILL BE NEAR THE WARM FRONTAL BOUNDARY (WHICH WILL SHIFT N) AND ALONG LINES ORIENTED WITH BEST DYNAMICS FROM THE LOW. THIS MEANS BEST POPS WILL BE OVER THE N AND W ZONES...WITH MORE TYPICAL SUMMERTIME ACTION THE FARTHER S AND E YOU GO. WILL KEEP POPS GENERALLY ALONG SAME LINES OF PREVIOUS FCST (AND NEAR MEX GUIDANCE). EVEN THO INDIVIDUAL CELLS WILL STILL MOVE NEAR 15 KTS...A FAIRLY PROLONGED PERIOD OF RAIN OVER THE NW ZONES WILL NECESSITATE LOCALLY HEAVY RAINFALL IN THAT AREA. WITH CURRENT WATCHES SHIFTING E...WILL HAVE TO MONITOR STORMS FOR ROTATION...ESP EXTREME W AREAS. EXTENDED...PATTERN WILL SHIFT BACK TO MORE TYPICAL SUMMER TSTM REGIME BY WED AND THU. NOT MUCH CHANGE ANTICIPATED. MARINE...MODELS LATCHING ONTO WIND INCREASE IN RESPONSE TO TIGHTENING GRADIENT WITH LOW. WILL CONTINUE THE BREAK THAT WAS INSTITUTED THIS AM WITH HIGHER WINDS (AND BETTER POPS) OVER THE N LEG. WILL INTRODUCE SCEC IN N LEG EITHER LATE TUE OR TUE NIGHT. PRELIM... AMG 71/85/71/87 7745 SSI 73/85/72/88 4634 JAX 72/89/72/90 4534 GNV 70/90/71/90 3424 31 .JAX... .FL...NONE. .GA...NONE. CARROLL
In the hours before
Special weather statement, Jun 11, 11:55 AM EDT, 2 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT MON JUN 11 2001 ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THE MAIN HAZARD FROM THE THUNDERSTORMS IS EXPECTED TO BE HEAVY DOWNPOURS THAT MAY PRODUCE TEMPORARY FLOODING OF POOR DRAINAGE AND/OR LOW LYING AREAS...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. THE HEAVIEST AND MORE PERSISTENT SHOWER AND THUNDERSTORM ACTIVITY WILL BE WEST AND NORTHWEST OF A LAKE CITY TO WAYCROSS LINE. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY A FEW STORMS. THE STORMS WILL GENERALLY MOVE TO THE EAST AND NORTHEAST AROUND 20 MPH. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:57 PM EDT | Tornado Warning | JAX | Clay, Duval | 48 min |
| Jun 11, 3:38 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 52 min |
| Jun 11, 4:32 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 28 min |
| Jun 11, 4:50 PM EDT | Tornado Warning | JAX | Nassau | 40 min |
| Jun 11, 5:07 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 38 min |
| Jun 11, 5:18 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.